Depression and Weight Issues - Going off my med




View Full Version : Going off my med


Jen
08-27-2003, 11:34 PM
I gave up on the Celexa and am weaning off it. I think tonight will be my last dose. I have a dr appt next month, by then I won't have had it for about 3 1/2 weeks so we'll see how things are then, if I want to try another med or what. Depends of course on how I am feeling. The drowsiness is just getting to be too much. I feel like a zombie I am so tired all the time. It took me hours to get it together today and do anything, not because of my mood but just the fatigue. I feel like I'd rather be depressed and not be so tired! I think when I see the dr next month I am going to ask for some blood work, just wondering if my thyroid is out of whack. I think it is just the med so hopefully once it clears out of my system I'll start feeling a little less fatigued.


Amanda Panda
08-28-2003, 05:58 PM
Hi Jen,

Good Luck to you on coming off your medication, make sure you look after yourself. When I have reduced my meds in the past , I have asked my partner to keep an eye on me because he can often tell a difference in my mood before I can!

Is tiredness a common side effect of anti depressants? I am taking cipramil 30mg and I often feel tired and wiped out and sometimes sleep for 12 hours at a time, but I assumed it was because I am overweight. the pills have really helped with my depression, but I must say I feel a bit 'slow' particularly in hot weather.

Take care

Amanda xx

Jen
09-05-2003, 12:17 PM
Yes fatigue and drowsiness are quite common with anti-depressants. I've been completely off my med for about a week and I feel so much better! I actually feel awake in the mornings! As for the depression I've had one or 2 really blue episodes but I'm better than I was before. I have a dr's appt in 2 weeks so we'll see how I am then.


lynnie24
09-05-2003, 06:35 PM
I have tried going off my meds before....I won't try that again...I had major episodes.I take Paxil 40 mg and Bupropion 150 mg daily.When I was just on the paxil; I did well but was still moody then my doctor put me on the other and I am more wake in the morning but of course the losing weight is helping also.

becjo
09-09-2003, 08:42 AM
Jen, I'm on Celexa too and I didnt notice it making me tired at all. How long where you taking it? I have tried to stop my Celexa though because I think its a major reason I'm gaining weight and cant get any off but I cant get off of it. Every time I try to wean myself, I have like "shocks" go through my body and I feel so on edge - I have to start back on it. I'm glad to see you got off of it easily. Let me know how you feel being off your Celexa after awhile.

Jen
09-11-2003, 12:25 PM
I was on Celexa for about 3 months altogether and almost the entire time I was so drowsy in the mornings it would take me hours to pull myself together. I didn't gain any weight while I was taking it though. My dr said it was the least side effect of Celexa (weight gain I mean).

I've had some bad moments. Was very teary for about an hour on Sunday but overall I am not doing too badly. How are you weaning yourself off? I was at 20 mg and just went to 10 mg for about 2 weeks and then stopped. Of course I wasn't on it that long so maybe I hadn't built up enough in my body that weaning off it was that painful.

becjo
09-11-2003, 04:24 PM
The way I'm trying to wean myself off of it probably isnt the best way. I started taking it normally, then taking it every 3 days and skipping a day, then going and skipping 2 days, and the farthest I've gotten is skipping 3 days and then I get like "electric shocks" go through my body and I cant handle it and I start back on it like normal. Its an awful feeling. I dont know if I'll ever get off of this stuff. I dont know if I should anyways. I go back to my doctor in December so I'll talk to her then. I've been on Celexa now since October 2001. Thats a long time its been in my systems.

Jen
09-20-2003, 04:32 PM
I would try to decrease the dosage rather than skipping doses. First it would be better to get your dr's input on this before you do anything. She/he might prefer to try you on a different med rather than weaning off meds altogether. If you want to do it yourself I would definately recommend continuing to take medication daily but just decrease the dosage over time. I can't tell you how to do this because I don't know what dosage you are taking. Maybe you could try to decrease the dosage by 25% and take that daily for a couple of weeks. For example if you are taking 40mg daily then you could take 30mg for awhile and see how you feel. After that you could try 20mg and then 10mg. I still think the best thing to do is to wait and consult your dr.

I've been feeling okay. I had a couple of really bad days a couple of weeks ago but since then I've been okay. I'm still having some coping difficulties and somedays my concentration is out the window but overall I think I am better than before I started taking the med. A lot of that is due to my husband helping me out more at home. I think he realized I was about to lose it and started doing more to help me.

april99
09-21-2003, 10:47 AM
I was on Effexor XR for 1 1/2 years....went off it in July....the doctor said to just stop taking it. I was going to go off it gradually....but after being off it 4 days....I felt okay....so I just didn't take it anymore. The doctor said I might have withdrawal symptoms....like depression & I did....there were parts of days where I felt down.....but after about 6 weeks that went away.

I had heard horror stories about people going off Effexor....that it was really hard to get off of....I guess I was lucky.

When I was on the Effexor....I would sleep 2 hours longer in the morning....have a 2 hour nap....then fall asleep in the evening watching TV....I had a real hard time staying awake....so with all that extra sleep...I gained 15 pounds last winter.....which I am struggling to get off now.

I have seasonal affective disorder....2 weeks ago when the clouds & rain came....I could feel myself getting sad.....so I started using my light box.....it has made a world of difference....I feel really good.

April